Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 11, NWS Newport/Morehead City, NC

April 29, 2014Greene County, Lenoir County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 29, 2014, 9:00 PM EDT for Greene County, Lenoir County, Pitt County, North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 9:00 PM EDT (01:00 UTC)
Expired
Apr 29, 2014, 9:45 PM EDT
In force
45 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Greene County, NC, Lenoir County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:28 PM EDTFUNNEL CLOUDInstitute, NCFUNNEL CLOUD REPORTED NEAR BYRD RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 2:27 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WFUS52 KMHX 300100
TORMHX
NCC079-107-147-300145-
/O.NEW.KMHX.TO.W.0011.140430T0100Z-140430T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
900 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA...
  LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...LA GRANGE...KINSTON...
  PITT COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...WINTERVILLE...AYDEN...

* UNTIL 945 PM EDT

* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LA
  GRANGE...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INSTITUTE...ARBA...DAWSON...SNOW HILL...HOOKERTON...GRAINGERS...
  MAURY...ORMONDSVILLE...QUINERLY...JOHNSONS MILLS...ROUNDTREE AND
  GRIFTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3529 7783 3534 7783 3539 7781 3558 7742
      3538 7730 3533 7735 3534 7741 3530 7745
      3527 7744 3519 7778 3529 7784
TIME...MOT...LOC 0100Z 242DEG 18KT 3531 7773

$$

5
2 follow-up statements
191 
WWUS52 KMHX 300115
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
915 PM EDT TUE APR 29 2014

NCC079-107-147-300145-
/O.CON.KMHX.TO.W.0011.000000T0000Z-140430T0145Z/
GREENE NC-PITT NC-LENOIR NC-
915 PM EDT TUE APR 29 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTHERN
LENOIR...SOUTH CENTRAL PITT AND SOUTHEASTERN GREENE COUNTIES...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DAWSON...OR 6
MILES NORTHWEST OF KINSTON...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOOKERTON...
GRAINGERS...MAURY...ORMONDSVILLE...QUINERLY...JOHNSONS MILLS...
ROUNDTREE...WINTERVILLE...GRIFTON AND AYDEN.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3540 7776 3558 7742 3538 7730 3534 7736
      3534 7740 3533 7743 3530 7745 3527 7744
      3524 7771 3529 7777
TIME...MOT...LOC 0116Z 242DEG 18KT 3535 7764

$$

5
!
451 
WWUS52 KMHX 300131
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
931 PM EDT TUE APR 29 2014

NCC079-107-147-300145-
/O.CON.KMHX.TO.W.0011.000000T0000Z-140430T0145Z/
GREENE NC-PITT NC-LENOIR NC-
931 PM EDT TUE APR 29 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHEASTERN LENOIR...SOUTH CENTRAL PITT AND SOUTHEASTERN GREENE
COUNTIES...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST NORTHEAST OF 
DAWSON...OR 7 MILES NORTH OF KINSTON...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOOKERTON...
ORMONDSVILLE...QUINERLY...JOHNSONS MILLS...ROUNDTREE...WINTERVILLE...
GRIFTON AND AYDEN.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3558 7742 3540 7731 3539 7731 3534 7736
      3534 7741 3533 7743 3531 7761 3533 7766
      3541 7769
TIME...MOT...LOC 0131Z 242DEG 18KT 3538 7758

$$

5

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 29, 8:48 PM EDT, 12 minutes earlier.

Area forecast discussion, Apr 29, 8:48 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
848 PM EDT TUE APR 29 2014

.SYNOPSIS...
THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD TONIGHT. A COLD
FRONT WILL MOVE THROUGH FROM THE WEST THURSDAY NIGHT. A WEAK COLD
FRONT WILL MOVE THROUGH MONDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 845 PM TUE...LATEST SFC ANALYSIS SHOWS LINGERING BOUNDARY
FINALLY LIFTING INTO THE NORTHERN HALF OF THE CWA...WITH S/SE FLOW
DEVELOPING ACROSS THE ENTIRE AREA. FRONT WILL CONTINUE TO SLOWLY
LIFT NORTHWARD TONIGHT. SFC LOW PRESSURE CURRENTLY OVER THE MID
WEST AND ATTENDANT COLD FRONT MOVING INTO THE OH/TN VALLEY REGION
WILL CONTINUE TO MOVE EASTWARD TONIGHT..WITH ENC REMAINING IN THE
WARM SECTOR AS WARM FRONT LIFTS NORTH.

TORNADO WATCH OUT FOR EASTERN NC UNTIL 11 PM TONIGHT FOR AREAS
ALONG AND WEST OF HIGHWAY 17. STRONG CONVECTION ONGOING THIS
EVENING ALONG THE COASTAL PLAIN. MESOANALYSIS SHOWS CAPES
1500-2500 J/KG...LI VALUES -4 TO -6C...AND 0-6KM SHEAR 25-30KT.
THREATS INCLUDE DAMAGING WIND GUSTS...LARGE HAIL...AN ISOLATED
TORNADO...FREQUENT LIGHTNING...AND PERIODS OF HEAVY RAIN. STILL
LOOKS LIKE THE BEST CHANCES FOR SVR WX WILL BE AREAS ALONG AND
WEST OF HIGHWAY 17. ACTIVITY SHOULD SLOWLY WEAKEN AND WANE WITH
LOSS OF HEATING OVER THE NEXT FEW HOURS.

OVERNIGHT LOWS WARM AND MUGGY GENERALLY 65 TO 70 DEGREES.

&&

.SHORT TERM /WEDNESDAY/...
AS OF 330 PM TUE...WARM MOIST AIRMASS CONTINUES OVER EASTERN NC
WED...AND EXPECT ANOTHER ACTIVE WX DAY. EASTERN NC STILL IN SLIGHT
RISK OF SVR WX. SLIGHTLY BETTER SHEAR AND FORCING AS COLD FRONT
AND UPPER TROUGH MOVE EASTWARD...THOUGH SLIGHTLY LESS UNSTABLE
WITH MORE CLOUD COVER. SAME THREATS WILL CONTINUE...POTENTIAL FOR
DAMAGING WINDS...HAIL AND ISOLATED TORNADO. BRIEF HEAVY DOWNPOURS
ALSO POSSIBLE WITH PWATS AROUND 1.75 INCHES. BEST CHANCE STILL
LOOKS LIKE AREAS ALONG AND WEST OF HIGHWAY 17.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 350 PM TUESDAY...SLOWLY ADVANCING MID LEVEL TROF IN
COMBINATION WITH A SWATH OF DEEP MOISTURE WILL CONTINUE TO IMPACT
THE LOCAL WEATHER WEDNESDAY NIGHT AND THURSDAY. PRECIP CHANCES WILL
LIKELY THROUGHOUT. CATEGORICAL POPS MAY BE NEEDED FOR THE WEDNESDAY
NIGHT LATE INTO THURSDAY. ALTHOUGH SEVERE PARAMETERS WILL NOT BE
AS IMPRESSIVE AS EARLIER IN THE WEEK...A LOW END SEVERE THREAT WILL
CONTINUE TO EXIST INTO THURSDAY UNTIL THE SURFACE COLD FRONT
FINALLY MOVES OFFSHORE. WITH THE PRECIP WATER INCREASING TO GREATER
THAN +2SD HEAVY DOWNPOURS LIKELY IN THE STRONGER CONVECTION WITH
EVENT TOTAL RAINFALL AMOUNTS EXPECTED TO TOTAL 1-3 INCHES WITH
LOCALLY HEAVIER AMOUNTS.

DRIER AIR WILL BEGIN TO FILTER INTO THE AREA THU NIGHT AND FRIDAY AS
SFC FRONT PUSHES OFFSHORE AND MID LEVEL FLOW TURNS MORE WSW. HOWEVER
FRONT WILL BE BECOME PARALLEL WITH THE FLOW AND STALL OFFSHORE. THIS
WILL LIMIT THE IMPACT OF SURFACE HIGH PRESSURE BUILDING INTO THE
AREA. THE MODELS ARE NO INDICATING ENOUGH RESIDUAL
MOISTURE/INSTABILITY TO PRODUCE A FEW MAINLY COASTAL SHOWERS FRIDAY.
WILL HANG ON TO SLIGHT CHANCE COASTAL POPS SATURDAY BUT THINK FRONT
WILL EDGE FAR ENOUGH EAST TO ALLOW HIGH PRESSURE TO PRODUCE DRY
WEATHER SATURDAY AND SUNDAY. A WEAK COLD FRONT IS PROGGED TO MOVE
THROUGH THE AREA SUNDAY NIGHT BUT MOISTURE IS VERY LIMITED SO NOT
EXPECTING ANY PRECIPITATION WITH ITS PASSAGE. NORTHERN STREAM
DOMINANT NW FLOW ALOFT IS EXPECTED EARLY NEXT WEEK WHICH SHOULD
CONTINUE TO LIMIT THE INFLOW OF MOISTURE INTO ADVANCING FRONTS SO
WILL FORECAST DRY CONDITIONS CONTINUING INTO TUESDAY FOR NOW WITH
NEAR NORMAL TEMPERATURES.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...MIXED BAG OF MVFR/VFR CURRENTLY. STRONG CONVECTION
ONGOING ACROSS THE COASTAL PLAIN THIS EVENING AND WILL CONTINUE TO
MAINLY IMPACT PGV/ISO FOR THE NEXT FEW HOURS. FORECAST SOUNDINGS...GUIDANCE
AND PROBS INDICATE POTENTIAL FOR IFR CEILINGS DEVELOPING TONIGHT
FOR ALL TAF SITES BTWN 03-06Z. HAVE MEDIUM CONFIDENCE AT THIS
TIME...BUT GIVEN PERSISTENCE AND MOIST AIRMASS WILL CONTINUE TO
SHOW IFR DEVELOPING. GOOD COVERAGE OF SHOWERS AND TSTMS EXPECTED
WED...WITH SUB-VFR CONDITIONS LIKELY. SOUTHERLY WIND GUSTS 20-25KT
WED AFTERNOON AND EVENING.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 350 PM TUESDAY...UNSETTLED CONDITIONS CONTINUE THURSDAY WITH
SCT TO NUMEROUS SHOWERS/STORMS AND SUB VFR CONDITIONS. DRIER AIR IS
FINALLY EXPECTED TO FILTER INTO THE AREA FRIDAY AND ESPECIALLY
SATURDAY AND SUNDAY AS HIGH PRESSURE BUILDS INTO EASTERN NC. OTHER
THAN EARLY MORNING FOG PATCHES VFR CONDITIONS ARE EXPECTED TO
PREVAIL.

&&

.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...FRONT FINALLY BEGINNING TO LIFT NORTHWARD
THROUGH THE CENTRAL WATERS THIS EVENING. LATEST OBS SHOW SE
WINDS 10-20KT AHEAD OF THE FRONT AND S WINDS 10-15KT SOUTH OF THE
FRONT. NO SIG CHANGES NEEDED FOR UPDATE. SCA CONTINUES FOR
NORTHERN AND CENTRAL WATERS WITH SEAS 4-7FT TONIGHT. ISSUED SCA
FOR SOUTHERN WATERS AND PAMLICO SOUND BEGINNING WED AND WED
AFTERNOON WITH INCREASING SOUTHERLY WINDS AND SEAS BUILDING TO
4-6FT. S/SE WINDS 15-25KT WED WITH SEAS 4-7FT ACROSS THE WATERS.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 350 PM TUESDAY...SW WINDS 15 TO 25 KT WILL OCCUR AHEAD OF THE
FRONT WEDNESDAY NIGHT INTRO THURSDAY. THE FRONT WILL SLOWLY PUSH
OFFSHORE BY EARLY FRI WITH WINDS DIMINISHING AND BECOMING W TO NW 10
TO 15 KTS. SEAS SHLD SUBSIDE WITH SCA ENDING ALL WTRS BY FRI
MORNING. THE FRONT STALLS OFF THE COAST FRI INTO SAT THEN EDGES EAST
SUNDAY AS HIGH PRESSURE BUILDS OVER THE WATERS. EXPECT SUB ADVISORY
CONDITIONS FRIDAY AFTERNOON INTO SUNDAY. WITH WESTERLY WINDS 15 KT
OR LESS AND SEAS 2-4 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM WEDNESDAY TO 8 PM EDT THURSDAY
     FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 8 AM EDT FRIDAY
     FOR AMZ156-158.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR AMZ150.

&&

SYNOPSIS...HSA/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...BTC/JME
AVIATION...CQD/JME
MARINE...CQD/JME
Hazardous weather outlook, Apr 29, 8:52 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
852 PM EDT TUE APR 29 2014

NCZ095-104-010100-
CARTERET-OUTER BANKS HYDE-
852 PM EDT TUE APR 29 2014

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ029-044-045-079-080-090>093-010100-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
852 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THE THREAT OF SEVERE THUNDERSTORMS CONTINUES THIS EVENING ACROSS
EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND
GUSTS...HAIL AND ISOLATED TORNADOES. AT THIS TIME EXPECT THE
GREATEST RISK OF SEVERE WEATHER TO BE WEST OF HIGHWAY 17.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ046-047-081-094-098-010100-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-ONSLOW-
852 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ103-010100-
OUTER BANKS DARE-
852 PM EDT TUE APR 29 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Apr 29, 7:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
752 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TORNADO          SHINE                   35.44N  77.79W
04/29/2014                   GREENE             NC   911 CALL CENTER

            FIRE DEPT REPORTED TORNADO ON THE GROUND NEAR SHINE.

&&

EVENT NUMBER MHX1400346

MELENDEZ
Local storm report, Apr 29, 8:20 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
820 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FUNNEL CLOUD     GREENVILLE              35.60N  77.37W
04/29/2014                   PITT               NC   PUBLIC

            FUNNEL CLOUD REPORTED NEAR HWY 264 AND STANTONSBURG RD
            IN GREENVILLE.

&&

EVENT NUMBER MHX1400347

MELENDEZ
Local storm report, Apr 29, 8:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
830 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FUNNEL CLOUD     FARMVILLE               35.59N  77.59W
04/29/2014                   PITT               NC   911 CALL CENTER

            FUNNEL CLOUD REPORTED IN FARMVILLE

&&

EVENT NUMBER MHX1400348

MELENDEZ
Special weather statement, Apr 29, 8:31 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
831 PM EDT TUE APR 29 2014

NCZ029-044-080-300130-
BEAUFORT-MARTIN-PITT-
831 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN...BEAUFORT AND PITT
COUNTIES THROUGH 930 PM EDT...

AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELL ARTHUR...OR ABOUT OVER FARMVILLE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BRUCE...GREENVILLE...
HOUSE...STATON...STOKES...ROBERSONVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3593 7719 3594 7707 3589 7703 3586 7704
      3587 7701 3576 7692 3547 7749 3552 7751
      3557 7761 3565 7770 3581 7746 3581 7743
      3583 7739 3583 7736 3588 7735 3598 7719
TIME...MOT...LOC 0032Z 234DEG 23KT 3557 7753

8
Local storm report, Apr 29, 8:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
832 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FUNNEL CLOUD     FARMVILLE               35.59N  77.59W
04/29/2014                   PITT               NC   911 CALL CENTER

            FUNNEL CLOUD REPORTED IN FARMVILLE NEAR HWY 264 AND HWY
            258.

&&

CORRECTED REMARKS

EVENT NUMBER MHX1400348

MELENDEZ
Local storm report, Apr 29, 8:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
834 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            FARMVILLE               35.59N  77.59W
04/29/2014                   PITT               NC   911 CALL CENTER

            911 CENTER REPORTED FLOODING THROUGHOUT THE TOWN OF
            FARMVILLE.

&&

EVENT NUMBER MHX1400349

MELENDEZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:31 PM EDTSpecial Weather StatementMHXMartin, Pitt59 min
Apr 29, 8:36 PM EDTSevere Thunderstorm WarningMHXGreene, Lenoir, Pitt39 min
Apr 29, 8:59 PM EDTAreal Flood AdvisoryMHXGreene, Pitt3 hr
Apr 29, 9:19 PM EDTAreal Flood WarningMHXPitt116 min
Apr 29, 9:36 PM EDTSpecial Weather StatementMHXMartin54 min
Apr 29, 9:50 PM EDTSpecial Weather StatementMHXPitt55 min
Apr 29, 10:17 PM EDTAreal Flood AdvisoryMHXMartin88 min
Apr 29, 10:41 PM EDTSpecial Weather StatementMHXMartin, Pitt64 min
Apr 30, 10:38 AM EDTRiver Flood WarningMHXGreene, Lenoir, Pitt8 days
Apr 30, 2:28 PM EDTSpecial Weather StatementMHXDuplin62 min
Apr 30, 3:06 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Lenoir, Onslow39 min
Apr 30, 3:08 PM EDTSpecial Marine WarningMHX82 min
Apr 30, 3:45 PM EDTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Greene, Jones, Lenoir and 3 more45 min
Apr 30, 4:11 PM EDTSpecial Marine WarningMHX64 min
Apr 30, 4:23 PM EDTBeach Hazards StatementMHX28 hr
Apr 30, 4:24 PM EDTSpecial Marine WarningMHX66 min
Apr 30, 4:31 PM EDTSpecial Weather StatementMHXBeaufort, Carteret, Hyde, Pamlico59 min
Apr 30, 5:02 PM EDTSpecial Marine WarningMHX58 min
Apr 30, 5:27 PM EDTSpecial Weather StatementMHXHyde, Tyrrell63 min
Apr 30, 5:37 PM EDTSpecial Marine WarningMHX38 min
Apr 30, 5:49 PM EDTSpecial Marine WarningMHX56 min
Apr 30, 5:54 PM EDTSpecial Marine WarningMHX51 min

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.